MAUDE Adverse Event Report: SMITH & NEPHEW, INC. ECH POR STR 15MM CAL SZ 11; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, CEMENTED

SMITH & NEPHEW, INC. ECH POR STR 15MM CAL SZ 11; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, CEMENTED
Catalog Number 71340211
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code Injury (2348)
Date of Event 02/06/2018
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that a revision surgery was performed due to implant fractured inside the patient.
 
Additional Manufacturer Narrative
The associated complaint device was returned to be evaluated.The visual inspection of the returned device shows the femoral stem was found to be fractured at a distal distance of approximately 104 mm from the head center.The distance from fracture surface to the end of the porous region is approximately 57 mm on distal piece of the returned stem.The cocr femoral head appears to be 22 mm in diameter.Visual scratches were noted on the polished neck.The head did not exhibit any visual scratching.No sign of bone on-growth on the porous region of the proximal piece.The distal piece does exhibit some attached material extending from the distal beginning of the porous beads to a distance of approximately 28 mm.Some porous beads are missing just distal to the fractured surface on the lower piece were observed.No other visual observations were made.No material or manufacturing deviations indicated from this investigation.No determination of the reason for fracture could be made.A review of complaint history revealed no prior complaints for the listed part.A review of the manufacturing records did not reveal any manufacturing or material abnormalities that could have caused or contributed to the reported incident.Our clinical/medical team concluded based on the limited information, the root cause for the stem breakage cannot be confirmed but poor bone support in the proximal portion of the stem and weakened bone support at the old fracture site could have played a role.Trauma, fall or other accident, though not reported, cannot be ruled out a contributing factor.No information on the patient¿s current has been provided at this time.Based on this investigation, the need for corrective action is not indicated.Should additional information be received, the complaint will be reopened.We consider this investigation closed.

Brand Name
ECH POR STR 15MM CAL SZ 11
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, CEMENTED
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks road
memphis TN 38116
MDR Report Key7265581
Report Number1020279-2018-00160
Device Sequence Number19128914
Product Code JDI
UDI-Device Identifier03596010328809
UDI-Public03596010328809
Combination Product (Y/N)N
Initial Reporter CountryTU
PMA/510(K) Number
K983834
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2014
Device Explanted Year2018
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 05/07/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date07/12/2020
Device Catalogue Number71340211
Device Lot Number10GM08443
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/23/2018
Initial Date Received by Manufacturer 02/07/2018
Supplement Date Received by Manufacturer02/07/2018
02/07/2018
02/07/2018
Initial Report FDA Received Date02/12/2018
Supplement Report FDA Received Date02/13/2018
02/15/2018
05/08/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age41 YR